Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing meds
Jun 24, 2009

Hi, I have been on Truvada + Nevirparine for a year now and it's worked well, my viral load is undetectable and cd4 is about 550 now. I have recently arrived in Indonesia to visit friends where I used to work for one year and I'd like to work here again, however Truvada is unavailable here. They have a generic version of Nevirparine and a generic version of combivir which maybe I could switch to. My question is whether it's safe to swap, or is there any way to get Truvada sent to me from anywhere? I'm from England and have spoken to the Terrance Higgins Trust there and they said they wouldn't recommend sending them. I've looked online for ways to get it sent to me but i'm unsure if the website i've visited are genuine or reliable. Also do generic versions of meds work the same?

Keep up all the great work with the site. Many thanks

Response from Dr. McGowan

I am glad you are getting on with your life.

I will throw this question out to anyone who may be able to help.

Some of my patients have family who will ship meds to them overseas, is that an option for you?

I know that the reliability of some generics can be very variable and may not be reliable. One other concern would be interruptions in your viramune which may place yo at risk for a drug reaction (called "hypersensitivity"- a rash and liver inflammmation) especially since your CD4 count is high now.

Best, Joe



Previous
Decrease CD4 count and increase %CD4
Next
Just starting meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement